Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 2, 2017, 5:55 PM EDT for Forsyth County, Hall County, Georgia. It was in force for 35 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2017, 5:55 PM EDT (21:55 UTC)
- Expired
- Jul 2, 2017, 6:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
Counties Forsyth County, GA, Hall County, GA
The radar
The Atlanta radar (KFFC), 114 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 5:59 PM EDT | TSTM WND DMG | 3 S Cumming, GA | 15-20 DOWNED TREES SCATTERED ALONG REDBUD WAY... GRAN FOREST DRIVE... AND HAW CREEK DRIVE. FOUR TREES DOWN ON HOMES. NO INJURIES. TIME ESTIMATED FROM RADAR. |
| Jul 2, 6:00 PM EDT | TSTM WND DMG | 3 S Cumming, GA | THREE TREES WERE REPORTED DOWN ALONG LOBLOLLY LANE. |
| Jul 2, 6:00 PM EDT | TSTM WND DMG | 3 S Cumming, GA | THREE TREES WERE REPORTED DOWN ON HAWTHORN TERRACE. |
| Jul 2, 6:00 PM EDT | TSTM WND DMG | 3 Sse Cumming, GA | A TREE WAS REPORTED DOWN ON COTTONWOOD TRAIL. |
| Jul 2, 6:00 PM EDT | TSTM WND DMG | 3 Sse Cumming, GA | ONE TREE WAS REPORTED DOWN ON LONGLEAF TRAIL. |
| Jul 2, 6:00 PM EDT | TSTM WND DMG | 3 Sse Cumming, GA | TWO TREES WERE REPORTED DOWN ON REDBUD WAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
548
WWUS82 KFFC 022155
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
555 PM EDT SUN JUL 2 2017
GAZ022-023-034-022230-
Hall GA-Forsyth GA-Gwinnett GA-
555 PM EDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL...FORSYTH AND
NORTHEASTERN GWINNETT COUNTIES UNTIL 630 PM EDT...
At 554 PM EDT...a strong thunderstorm was near Cumming...moving east
at 25 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Gainesville, Cumming, Sugar Hill, Buford, Braselton, Flowery Branch,
Oakwood, Rest Haven, Drew, Buford Dam-Lake Lanier Parks, Coal
Mountain, Hightower, Matt, Aqualand Park, Silver City, Chestatee,
Oscarville, Ducktown, Lake Lanier Islands and Hog Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3403 8388 3415 8426 3434 8424 3433 8396
3434 8396 3434 8397 3436 8398 3437 8393
3438 8380
TIME...MOT...LOC 2154Z 273DEG 22KT 3425 8417
HAIL...0.25IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 2, 2:51 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 2, 2:51 PM EDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 251 PM EDT Sun Jul 2 2017 .SHORT TERM /Tonight through Monday Night/... Typical July forecast through the short term, with diurnal convection and warm, muggy conditions. Shortwave approaching the area overnight will keep rain chances slightly above summertime normals by Monday morning, promoting storm development through the day. The arrival of the shortwave has slowed somewhat, and have generally gone with slightly lower pops through the overnight hours compared to the previous forecast package, but kept them at good chance through the day Monday. PWs continue to range between 1.75 and 2.0 inches across the area, and slow-moving or training storms can be expected to produce high rainfall amounts of 2 or more inches. Some storms tonight and again Monday could be strong, but are generally expected to be sub-severe. Temperatures remain warm with lows in the 70s and near-normal highs in the mid 80s to near 90. Have generally gone with a guidance blend through Tuesday morning. 31 .LONG TERM /Tuesday through Sunday/... Only tweaks to the long term based on the latest guidance. For the Independence Day Holiday, still appears we will have scattered showers/storms with precip chances about 40-50 percent in the afternoon and early evening dropping to 20-30 percent after 8pm. Forecast High Temperatures are running in the 80s to mid 90s. Forecast Heat indices are running in the 90s to lower 100's except cooler in the mountains. BDL PREVIOUS DISCUSSION... Primary concern in the long term period is location and likelihood of diurnal convection. Large scale pattern early in the period defined by large longwave trough over the eastern half of the CONUS with weak westerlies as far south as AL/GA/SC. Shortwave over mid-Mississippi valley area by Wednesday fcst to slowly move east into KY/TN/AL by 00Z Fri. Thru Thurs afternoon, typical diurnal coverage of SHRA/TSRA likely but could see an increase in coverage on Friday and Saturday as front associated with shortwave moves through the state. Too soon to tell, but 00Z medium range guidance indicating there is some hope for slightly cooler and drier air moving in next weekend and early next week as another shortwave digs further south into the southeast states in NW flow. SNELSON && .AVIATION... 18Z Update... FEW-SCT MVFR, BKN VFR present over the area this afternoon with scattered showers and thunderstorms. Expect convection to largely dissipate after 00-01z. West winds will be 10kt or less through the afternoon and again Monday, and 5kt or less overnight. Could see some patchy fog develop in 08-14z hours, with FEW-SCT IFR or low MVFR. //ATL Confidence...18Z Update... Medium on timing of -TSRA TEMPO this afternoon. Medium on cloud heights. High on all other elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 87 71 90 / 30 50 30 40 Atlanta 72 86 72 89 / 30 40 30 40 Blairsville 65 82 65 84 / 30 50 30 50 Cartersville 70 87 70 89 / 40 40 30 40 Columbus 73 91 74 92 / 30 30 20 40 Gainesville 71 85 70 87 / 30 50 30 40 Macon 73 89 72 92 / 30 40 30 40 Rome 71 88 70 89 / 60 30 30 40 Peachtree City 71 87 70 89 / 30 40 30 40 Vidalia 75 90 74 92 / 60 50 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....BDL AVIATION...31
Hazardous weather outlook, Jul 2, 9:15 AM EDT, 8 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 915 AM EDT Sun Jul 2 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 915 AM EDT Sun Jul 2 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Scattered thunderstorms are expected over north and central Georgia this afternoon and evening. Thunderstorms are likely to remain below severe levels, although some strong storms will produce gusty winds, frequent lightning and heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There is a chance of thunderstorms each day, primarily during the afternoon and evening hours. Thunderstorm chances will increase on Friday and Saturday as an upper level storm system approaches. Any storms could be strong with gusty winds as well as locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 2, 4:38 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
438 PM EDT SUN JUL 2 2017
GAZ015-016-023-022130-
Hall GA-White GA-Lumpkin GA-
438 PM EDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HALL...WHITE AND
EASTERN LUMPKIN COUNTIES UNTIL 530 PM EDT...
At 438 PM EDT...a strong thunderstorm was over Turners Corner, or 8
miles west of Cleveland...moving east at 20 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dahlonega, Cleveland, Lula, Clermont, Helen, Unicoi State Park,
Whitley Gap Shelter, Robertstown, Mossy Creek, Low Gap Shelter, Camp
Coleman Lake, Anna Ruby Falls, Garland, Leaf, Smithgall Woods
Conservation Are, Porter Springs, Turners Corner, Sautee and
Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3480 8368 3477 8363 3473 8362 3467 8364
3465 8366 3462 8364 3458 8364 3455 8362
3451 8367 3443 8362 3440 8366 3438 8366
3453 8405 3474 8395 3472 8384 3474 8382
3478 8383 3480 8377
TIME...MOT...LOC 2038Z 287DEG 18KT 3464 8390
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 2, 4:43 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
443 PM EDT SUN JUL 2 2017
GAZ076-022115-
Jefferson GA-
443 PM EDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON COUNTY
UNTIL 515 PM EDT...
At 443 PM EDT...a strong thunderstorm was over Wrens, or 10 miles
east of Gibson...moving east at 20 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Wrens, Stapleton, Matthews and Stellaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3315 8227 3311 8228 3308 8247 3321 8252
3327 8243 3331 8238 3331 8234 3330 8231
3327 8229 3327 8226 3323 8224 3323 8223
TIME...MOT...LOC 2043Z 251DEG 16KT 3319 8242
HAIL...0.25IN
WIND...50MPHLocal storm report, Jul 2, 5:28 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT SUN JUL 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG 2 W BALL GROUND 34.34N 84.42W
07/02/2017 CHEROKEE GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN ON A POWER LINE ON ARNOLD
SPENCE ROAD.
&&
EVENT NUMBER FFC1700970
LMERRITTSpecial weather statement, Jul 2, 5:34 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
534 PM EDT SUN JUL 2 2017
GAZ016-023-022200-
Hall GA-White GA-
534 PM EDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HALL AND SOUTHERN
WHITE COUNTIES UNTIL 600 PM EDT...
At 524 PM EDT...a strong thunderstorm was near Clermont, or near
Cleveland...moving east at 25 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cleveland, Clermont, Leaf and Mossy Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3462 8364 3458 8364 3455 8362 3453 8363
3451 8367 3443 8362 3442 8362 3443 8384
3452 8385 3452 8383 3453 8383 3454 8385
3461 8385 3464 8365
TIME...MOT...LOC 2124Z 266DEG 22KT 3453 8376
HAIL...0.25IN
WIND...50MPHLocal storm report, Jul 2, 5:38 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
538 PM EDT SUN JUL 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM TSTM WND DMG 1 SSE CAGLE 34.38N 84.43W
07/02/2017 CHEROKEE GA EMERGENCY MNGR
A SMALL TREE WAS REPORTED DOWN IN THE ROADWAY ON UPPER
DOWDA MILL ROAD AT LOWER DOWDA MILL ROAD.
&&
EVENT NUMBER FFC1700971
LMERRITTSpecial weather statement, Jul 2, 5:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
555 PM EDT SUN JUL 2 2017
GAZ022-023-034-022230-
Hall GA-Forsyth GA-Gwinnett GA-
555 PM EDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL...FORSYTH AND
NORTHEASTERN GWINNETT COUNTIES UNTIL 630 PM EDT...
At 554 PM EDT...a strong thunderstorm was near Cumming...moving east
at 25 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Gainesville, Cumming, Sugar Hill, Buford, Braselton, Flowery Branch,
Oakwood, Rest Haven, Drew, Buford Dam-Lake Lanier Parks, Coal
Mountain, Hightower, Matt, Aqualand Park, Silver City, Chestatee,
Oscarville, Ducktown, Lake Lanier Islands and Hog Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3403 8388 3415 8426 3434 8424 3433 8396
3434 8396 3434 8397 3436 8398 3437 8393
3438 8380
TIME...MOT...LOC 2154Z 273DEG 22KT 3425 8417
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 9:02 PM EDT | Special Weather Statement | FFC | Putnam | 28 min |
| Jul 1, 9:08 PM EDT | Special Weather Statement | FFC | Carroll, Cobb, Douglas, Fulton | 37 min |
| Jul 1, 10:25 PM EDT | Special Weather Statement | FFC | Meriwether, Pike | 35 min |
| Jul 2, 12:30 AM EDT | Flash Flood Warning | FFC | Bibb, Houston, Peach | 6 hr |
| Jul 2, 5:03 AM EDT | Dense Fog Advisory | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 37 more | 4 hr |
| Jul 2, 1:35 PM EDT | Special Weather Statement | FFC | Crawford | 25 min |
| Jul 2, 1:48 PM EDT | Special Weather Statement | FFC | Sumter | 27 min |
| Jul 2, 1:52 PM EDT | Special Weather Statement | FFC | Greene | 23 min |
| Jul 2, 1:53 PM EDT | Special Weather Statement | FFC | Treutlen | 37 min |
| Jul 2, 1:58 PM EDT | Special Weather Statement | FFC | Jones | 32 min |
| Jul 2, 2:06 PM EDT | Special Weather Statement | FFC | McDuffie | 24 min |
| Jul 2, 2:08 PM EDT | Special Weather Statement | FFC | Crisp | 37 min |
| Jul 2, 2:17 PM EDT | Special Weather Statement | FFC | Greene | 28 min |
| Jul 2, 2:20 PM EDT | Special Weather Statement | FFC | Bibb | 25 min |
| Jul 2, 2:37 PM EDT | Special Weather Statement | FFC | Hancock | 23 min |
| Jul 2, 2:47 PM EDT | Special Weather Statement | FFC | Crisp, Wilcox | 28 min |
| Jul 2, 2:49 PM EDT | Special Weather Statement | FFC | Taliaferro | 26 min |
| Jul 2, 3:12 PM EDT | Special Weather Statement | FFC | Washington | 33 min |
| Jul 2, 3:16 PM EDT | Special Weather Statement | FFC | Taliaferro, Warren | 29 min |
| Jul 2, 3:17 PM EDT | Special Weather Statement | FFC | Morgan | 28 min |
| Jul 2, 3:26 PM EDT | Special Weather Statement | FFC | Wilcox | 49 min |
| Jul 2, 3:27 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 48 min |
| Jul 2, 3:28 PM EDT | Severe Thunderstorm Warning | FFC | Warren | 20 min |
| Jul 2, 3:38 PM EDT | Special Weather Statement | FFC | Glascock | 52 min |
| Jul 2, 3:46 PM EDT | Special Weather Statement | FFC | Putnam | 44 min |
| Jul 2, 3:49 PM EDT | Special Weather Statement | FFC | Dade | 26 min |
| Jul 2, 3:51 PM EDT | Special Weather Statement | FFC | Johnson, Laurens | 39 min |
| Jul 2, 4:17 PM EDT | Special Weather Statement | FFC | Catoosa | 43 min |
| Jul 2, 4:20 PM EDT | Special Weather Statement | FFC | Madison | 40 min |
| Jul 2, 4:22 PM EDT | Special Weather Statement | FFC | Jefferson | 23 min |
| Jul 2, 4:35 PM EDT | Special Weather Statement | FFC | Laurens | 40 min |
| Jul 2, 4:38 PM EDT | Special Weather Statement | FFC | Lumpkin, White | 52 min |
| Jul 2, 4:43 PM EDT | Special Weather Statement | FFC | Jefferson | 32 min |
| Jul 2, 5:34 PM EDT | Special Weather Statement | FFC | White | 26 min |
| Jul 2, 6:04 PM EDT | Special Weather Statement | FFC | Banks | 26 min |
| Jul 2, 6:33 PM EDT | Special Weather Statement | FFC | Banks | 27 min |
| Jul 2, 6:54 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 51 min |
| Jul 2, 7:17 PM EDT | Special Weather Statement | FFC | Barrow | 28 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.